Rhode Island, 2017

Winter Weather in Rhode Island, December 23, 2017

December 23, 2017 · NWS BOX · 2 events in 2 counties and zones

A series of weak moved from the Ohio Valley across Southern New England. This drew warm air north over Southern New England even as colder air moved south at the surface.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

A series of weak moved from the Ohio Valley across Southern New England. This drew warm air north over Southern New England even as colder air moved south at the surface. This brought a brief period of snow during the late afternoon of the 22nd, and freezing rain during the overnight and day of the 23rd. All of Southern New England was affected, with icy roads and downed trees and wires.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Dec 23, 2:07 AM EST, 53 minutes earlier.

Area forecast discussion, Dec 23, 2:07 AM EST, 53 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
207 AM EST Sat Dec 23 2017

.SYNOPSIS...
A series of weak low pressure systems tracking near southern New
England will bring freezing rain and icy conditions into this
afternoon across the interior, which will transition to rain
from south to north. High pressure provides dry and seasonable
weather Sunday. A fast moving developing coastal low may bring a
brief period of accumulating snow except possibly rain for
southeast MA to the region late Sunday night into Christmas
morning. A colder than average week ahead into the following
weekend during which time there's the potential for another
winter storm before the end of the month.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...

*** Icy conditions this morning into the I-95 corridor then
 retreating into the interior this afternoon ***

2 AM Update...

Latest surface observations and buoys indicate surface wave/meso
low located near ACK with winds calm. Pres fall center now over
Georges Bank and this isallobaric wind component as shifted
surface winds to the NNW across much of the region, promoting
shallow cold air to drain southward to the shoreline. NAM 3km
and other Hi Res models capturing this scenario very well so
followed this guid closely. Thus expecting subfreezing temps
to continue much of the morning across all of northern CT into
RI, interior southeast MA northward to Boston and the north
shore. Also westward through the state including Worcester and
Springfield.

No appreciable precip thru sunrise/daybreak but the combination
of saturated low levels and dry air aloft will promote freezing
drizzle. Later this morning /12z-15z/ steady precip overspreads
the area from southwest to northeast and will take the form of
freezing rain expect plain rain for southeast MA including Cape
Cod and Islands.

This steadier and heavier precip will help erode the shallow
cold air via precip drag mixing warm air aloft to the surface
but also warming from the freezing process...latent heat of
fusion. This combination will have surface temps warm above
freezing by midday or so for the I95 corridor. However farther
inland it will take into the afternoon hours for the changeover.
Greatest risk for heavy ice accretion will be from Worcester
county northeast into northwest Middlesex. This is where up to a
1/3 of an inch of ice accretion is possible. Past ice events
have indicated a 1/3 of an inch is about the point where tree
branches begin to snap. Thus could have some ice damage in this
region along with isolated power outages. Something will have to
monitor moving forward this morning.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/...
Colder air will be slow to erode Saturday, especially across
interior, as winds remain light from N/NE. Steadier rain should
arrive first thing in morning which will result in freezing rain
for much of morning, if not into early afternoon before
temperatures finally rise above freezing. This looks to be
borderline icing situation for much of SNE, aside from north
central into interior NE MA where colder air will be tough to
erode or mix out. For these areas, though, ice accretion should
be limited to no more than 1/4 inch and main impact will be for
travel.

Farther south, main concern is how far north milder (50s) air
can get as warm front lifts toward south coast. Fairly large
differences among models but majority of them keep milder air
confined to south coast or even just Cape Cod and Islands. This
makes sense when looking at overall pattern, in which low level
cold air often wins battle, and this also has support from HREF
and other high-res ensembles.

Cold front sweeps across SNE Saturday night, bringing an end to
rain and eventual clearing as winds shift to NW.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Highlights...

* Dry and comfortable Christmas Eve
* Increasing snowfall potential for overnight Sunday into Christmas
  morning
* Generally dry but well below average temperatures for the week

Pattern Overview/Confidence...

An active period continues for the beginning of the medium range
with approaching coastal system for Christmas Day. This is thanks to
ongoing low pressure system followed by high pressure which seems to
jam-up the upper level pattern. Models and ensembles continue to
trend in surface cyclogenesis by Christmas morning but spatial and
intensity differences continue and wont be resolved for another day
or two. Afterwards, broad cyclonic flow will dominate the CONUS for
much of the week. A few arctic shortwaves being introduced in the
flow will bring reinforcing cold air, keeping temps well below
normal through the period. Finally, may have to watch southern
stream wave late in the week which could bring another round of
wintry precip to the region thanks to cold airmass in place.

Details...

Christmas Eve...High confidence.

On-going low pressure system will be near the Maritimes by Sunday
morning. High pressure will slide in from the west resulting in
a brief period of quiet and dry weather. Sunshine to start, but
clouds will begin to fill in ahead of the next system. Temperatures
will warm into the mid 30s to low 40s.

Sunday night into Christmas...Moderate confidence.

A fast-moving shortwave trough will be heading towards the area for
overnight Sunday into Monday morning. Although this will be a quick
moving and progressive wave, it is rather sharp and will be starting
to take on more of a negative tilt. Open wave at 700mb won't cut-off
into the low passes southern New England. This will develop a
secondary surface low and strengthen the system in the Gulf of
Maine, just north and east of SNE. However, if upper level pattern
slows this system up then surface cyclogenesis may occur closer to
the region increase snow chances. Aside from the placement of the
low, it appears that there may be somewhat of an inverted trough
that extends back into the region. Because of this, a period of
steady snowfall looks to develop for Sunday night and continue into
the morning hours on Monday.

Depending on strength and location of the secondary low, will
also have to watch for where the rain/snow line will set-up. Current
trends keep rain/snow line near the I-95 corridor. GEFS members
show rain/snow line collapsing eastward as low pressure system
strengthens and pulls away from the region. EC also shows a
rain/snow line but it to collapses on the backside. Thus could see
lower amounts across SE MA and higher snowfall amounts central
southern New England. Now that the guidance is trending towards a
solutions for the Christmas Holiday, confidence is increasing that
plowable snowfall will occur. Still to early to throw out numbers as
several mesoscale details need to be fine tuned, but could see
advisory level snowfall, with the potential for 6+ across NE Mass.
Both the EPS and GEFS are hinting at high probs of over 0.5 inches
of snow in the NE Mass region. This is conjunction where models are
indicating the inverted trough set-up. Again a lot to fine tune, but
for those traveling on Christmas Day will need to monitor the
forecast closely.

Aside from snowfall potential, wind could also be an issue. As the
surface low undergoes cyclongensis, pressure gradient will tighten.
This results in a strengthen low level jet with models showing a 40-
60 kt LLJ at 925mb. Not sure if it will all mix down but with strong
pressure falls could increase the mixing. Will play conservative on
wind gusts until we get into some of the hi-res guidance.

Overall confidence is increasing that a white Christmas will
occur. Snowfall amounts could be plowable with 6+ inches
possible in NE Mass. There is also the chance for strong gusty
winds as the system strengthens and pulls away from the region.
Stay tune for the latest on this system.

Tuesday and beyond...Moderate confidence.

Broad cyclonic flow will continue through the period. Strong arctic
high pressure will push into the Northern Plains and shift into the
Great Lakes over the week. This high could move into the Northeast,
as Greenland Block sets-up. This could result in temperatures
falling into the single digits to below zero for overnight lows.
High temps could remain in the 20s to teens. Below average for this
time of year.

Otherwise we continue to watch potential southern stream system late
in the weekend into next weekend. Upper level pattern seems to jam
up which will help slow down and strengthen upcoming vort max. A lot
of spread in the guidance with timing and strength, but something to
watch in the coming week. For now will watch models flip-flop and
wobble with this snow chance.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Sunday/...

07z update...Moderate confidence.

Thru 16z...

Freezing drizzle across most terminals this morning except over
Cape Cod and Islands where plain rain will be the ptype. Precip
becomes steady 12z-15z from southwest to northeast and will take
the form of FZRA including BDL-PVD-BOS and points inland.
Significant ice accretion will occur from now until then along
with IFR cigs. NNW winds continue.

After 16z...

Shallow cold air begins to erode and retreat northward with
freezing rain changing to all rain PVD-BOS by midday then
BDL/BAF with ORH possibly not until 21z. Additional ice
accretion during this time. Total ice accretion could approach a
1/3 of an inch from ORH to FIT. Elsewhere all rain is expected
with a few heavy downpours possible. Widespread IFR expected.
Winds light and variable except increasing SW winds along the
south coast and islands up to 35 kt possible. This will lead to
a period of LLWS farther inland.

Saturday night...

Conditions improve as cold front crosses region, shifting winds
to NW. Gusts to 25-30kt possible. IFR/MVFR at 00z quickly
improve to VFR 03z-06z from northwest to southeast.

Sunday...

VFR and dry weather. NNW winds only 5-10 kt.

KBOS Terminal...High confidence on trends but lower on exact
timing. FZDZ transitions to FZRA 12z-15z and then to all rain by
16z. Ice accretion up to a tenth of an inch possible.

KBDL Terminal...High confidence on trends but lower on exact
timing. FZDZ transitions to FZRA 09z-12z and then all rain by
18z. Ice accretion up to 0.15 inches possible.

Outlook /Sunday Night through Wednesday/...

Sunday Night: MVFR/IFR conditions possible. Breezy. SN, RA for
SE terminals.

Christmas Day: Mainly VFR, with areas IFR possible. Strong
winds with local gusts to 35-45 kts. Chance SN for the morning.

Monday Night: VFR. Windy with gusts to 35 kt.

Tuesday through Wednesday: VFR. Breezy.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Sunday/...High confidence.

Issuing Small Craft Advisories for building seas tonight on NE
MA waters, and for Sat/Sat night on south coastal waters for
increasing winds and seas.

E/SE winds will back to N later tonight as weak low pressure
exits east of Cape Cod. Frontal boundary should remain near
south coast Sat, which will maintain E/NE winds on E MA waters
with increasing S/SW winds gusting to 25kt on south coastal
waters. Cold front crosses waters Sat night, bringing wind shift
to NW and gusts to 20-25kt.

Expect periods of rain tonight through Saturday night, though
there could be some sleet/snow mixed around Boston and Cape Ann
through this evening.

Finally, areas of dense fog may develop Saturday and Saturday
night, especially on south coastal waters.

Outlook /Sunday Night through Wednesday/...

Sunday: Winds less than 25 kt. Areas of rough seas.

Sunday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Local rough seas. Rain likely.

Christmas Day: Moderate risk for gale force winds with gusts up
to 45 kt. Rough seas up to 13 ft. Chance of rain.

Monday Night: Low risk for gale force winds with gusts up to
35 kt. Rough seas up to 12 ft.

Tuesday: Moderate risk for Small Craft Advisory winds with
gusts up to 30 kt. Areas of rough seas.

Tuesday Night: Winds less than 25 kt. Areas of seas approaching
5 ft.

Wednesday: Winds less than 25 kt. Seas locally approaching
5 ft.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Winter Weather Advisory until 10 AM EST this morning for
     CTZ002>004.
MA...Winter Weather Advisory until 10 AM EST this morning for
     MAZ017-018.
     Winter Weather Advisory until noon EST today for MAZ009-
     011>016.
     Winter Weather Advisory until 6 PM EST this evening for
     MAZ002>008-010-026.
RI...Winter Weather Advisory until 10 AM EST this morning for
     RIZ001>004-006.
MARINE...Small Craft Advisory from 2 PM this afternoon to 6 AM EST
     Sunday for ANZ232>234.
     Small Craft Advisory from 2 PM this afternoon to midnight EST
     tonight for ANZ236.
     Small Craft Advisory from noon today to 6 AM EST Sunday for
     ANZ235-237-254>256.
     Small Craft Advisory until 6 AM EST Sunday for ANZ250.
     Small Craft Advisory until 5 AM EST early this morning for
     ANZ251.

&&

SYNOPSIS...Dunten/JWD
NEAR TERM...Nocera
SHORT TERM...JWD
LONG TERM...Dunten
AVIATION...Nocera/Dunten
MARINE...Dunten
Hazardous weather outlook, Dec 22, 4:26 PM EST, 10 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Taunton MA
426 PM EST Fri Dec 22 2017

MAZ002>008-010-026-232130-
Western Franklin MA-Eastern Franklin MA-Northern Worcester MA-
Central Middlesex MA-Western Essex MA-Eastern Essex MA-
Western Hampshire MA-Eastern Hampshire MA-Northern Middlesex MA-
426 PM EST Fri Dec 22 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EST SATURDAY...

This Hazardous Weather Outlook is for central Massachusetts,
eastern Massachusetts, northeastern Massachusetts and western
Massachusetts.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

SUNDAY NIGHT INTO MONDAY...

Accumulating snow is forecast of around 2 to 5 inches making for
hazardous travel conditions and reduced visibility. Winter Weather
Advisories may be required in later forecasts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ009-011>016-232130-
Western Hampden MA-Eastern Hampden MA-Southern Worcester MA-
Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-
Eastern Norfolk MA-
426 PM EST Fri Dec 22 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST SATURDAY...

This Hazardous Weather Outlook is for central Massachusetts,
eastern Massachusetts and western Massachusetts.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

SUNDAY NIGHT INTO MONDAY...

Accumulating snow is forecast of around 2 to 5 inches making for
hazardous travel conditions and reduced visibility. Winter Weather
Advisories may be required in later forecasts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ002>004-RIZ001-232130-
Hartford CT-Tolland CT-Windham CT-Northwest Providence RI-
426 PM EST Fri Dec 22 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST SATURDAY...

This Hazardous Weather Outlook is for northern Connecticut and
northern Rhode Island.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

SUNDAY NIGHT INTO MONDAY...

Accumulating snow is forecast of around 2 to 5 inches making for
hazardous travel conditions and reduced visibility. Winter Weather
Advisories may be required in later forecasts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ019>024-RIZ005>008-232130-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Barnstable MA-Dukes MA-Nantucket MA-Bristol RI-Washington RI-
Newport RI-Block Island RI-
426 PM EST Fri Dec 22 2017

This Hazardous Weather Outlook is for southeastern Massachusetts,
northern Rhode Island and southern Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

SUNDAY NIGHT INTO MONDAY...

Accumulating snow is forecast of around 1 to 4 inches making for
hazardous travel conditions and reduced visibility. Winter Weather
Advisories may be required in later forecasts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ017-018-RIZ002>004-232130-
Northern Bristol MA-Western Plymouth MA-Southeast Providence RI-
Western Kent RI-Eastern Kent RI-
426 PM EST Fri Dec 22 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 10 AM EST
SATURDAY...

This Hazardous Weather Outlook is for southeastern Massachusetts
and northern Rhode Island.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

SUNDAY NIGHT INTO MONDAY...

Accumulating snow is forecast of around 2 to 4 inches making for
hazardous travel conditions and reduced visibility. Winter Weather
Advisories may be required in later forecasts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-232130-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
426 PM EST Fri Dec 22 2017

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

MONDAY...

There is a risk of NW wind gusts reaching gale force on the outer
waters.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Local storm report, Dec 22, 10:35 PM EST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1035 PM EST FRI DEC 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     SNOW             LEYDEN                  42.66N  72.59W
12/22/2017  M1.2 INCH        FRANKLIN           MA   HAM RADIO

            HAM RADIO

0521 PM     SNOW             PEPPERELL               42.67N  71.61W
12/22/2017  M1.5 INCH        MIDDLESEX          MA   TRAINED SPOTTER

            TRAINED SPOTTER

0528 PM     SNOW             NORTH CHELMSFORD        42.64N  71.38W
12/22/2017  M1.2 INCH        MIDDLESEX          MA   HAM RADIO

            HAM RADIO

0532 PM     SNOW             NORTHAMPTON             42.33N  72.64W
12/22/2017  M1.0 INCH        HAMPSHIRE          MA   HAM RADIO

            HAM RADIO

0600 PM     SNOW             DRACUT                  42.67N  71.30W
12/22/2017  M1.3 INCH        MIDDLESEX          MA   TRAINED SPOTTER

0605 PM     SNOW             HEATH                   42.67N  72.82W
12/22/2017  M1.0 INCH        FRANKLIN           MA   HAM RADIO

            HAM RADIO

0724 PM     SNOW             TOPSFIELD               42.64N  70.95W
12/22/2017  M1.1 INCH        ESSEX              MA   TRAINED SPOTTER

            TRAINED SPOTTER

0745 PM     SNOW             LEOMINSTER              42.50N  71.80W
12/22/2017  M2.0 INCH        WORCESTER          MA   AMATEUR RADIO

            CWO

0842 PM     SNOW             NORTH CHELMSFORD        42.64N  71.38W
12/22/2017  M1.7 INCH        MIDDLESEX          MA   HAM RADIO

            HAM RADIO

0844 PM     SNOW             METHUEN                 42.75N  71.17W
12/22/2017  M2.0 INCH        ESSEX              MA   GENERAL PUBLIC

            GENERAL PUBLIC

0900 PM     SNOW             NORTH READING           42.58N  71.08W
12/22/2017  M1.0 INCH        MIDDLESEX          MA   TRAINED SPOTTER

            TRAINED SPOTTER

0923 PM     SNOW             READING                 42.52N  71.12W
12/22/2017  M1.0 INCH        MIDDLESEX          MA   CO-OP OBSERVER

            COOP OBSERVER

1007 PM     SNOW             DRACUT                  42.67N  71.30W
12/22/2017  M2.0 INCH        MIDDLESEX          MA   HAM RADIO

            HAM RADIO

1019 PM     SNOW             TEWKSBURY               42.61N  71.23W
12/22/2017  M1.8 INCH        MIDDLESEX          MA   TRAINED SPOTTER

            TRAINED SPOTTER

1026 PM     SNOW             HAVERHILL               42.78N  71.08W
12/22/2017  M2.0 INCH        ESSEX              MA   HAM RADIO

            HAM RADIO

&&

EVENT NUMBER BOX1707818 BOX1707819 BOX1707820 BOX1707821 BOX1707822
BOX1707823 BOX1707824 BOX1707825 BOX1707826 BOX1707827 BOX1707828
BOX1707829 BOX1707830 BOX1707831 BOX1707832

nws

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 winter weather. Local standard time, as filed.

Winter Weather, Western Kent

When
December 23, 3:00 AM EST to 1:00 PM EST
Where
Western Kent forecast zone
Reported by
Amateur Radio
Coordinates
41.673, -71.579 (the zone’s center; the record gives no point)

Ice accumulation of around one-tenth inch was reported from West Greenwich.

Winter Weather, Northwest Providence

When
December 23, 4:00 AM EST to 4:00 PM EST
Where
Northwest Providence forecast zone
Reported by
Amateur Radio
Coordinates
41.871, -71.579 (the zone’s center; the record gives no point)

Ice accumulation in Northwest Providence County was up to one-quarter inch.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Rhode Island in 2017Every state in 2017This day in weather historyWarnings in Rhode Island, December 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 727974, 727973.